Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 201, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 30, 2001, 6:32 PM EDT for Camden County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 2001, 6:32 PM EDT (22:32 UTC)
- Expired
- Jul 30, 2001, 7:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:45 PM EDT | Thunderstorm Wind | Waverly, GA | Large trees and power lines were blown down along HWY 17. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 302233 SVRJAX GAC039-302300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 632 PM EDT MON JUL 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CAMDEN COUNTY IN SOUTHEAST GEORGIA * UNTIL 700 PM EDT * AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 8 MILES NORTH OF WAVERLY... OR ABOUT 13 MILES EAST OF NAHUNTA...MOVING SOUTH AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 700 PM EDT... WAVERLY... TARBORO... WOODBINE AND DOVER BLUFF... COLESBURG AND HARRIETTS BLUFF... HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. $$ HESS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:00 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 30, 3:00 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT MON JUL 30 2001 PUBLIC...SHOWERS HV BEEN MOST NUMEROUS ALONG THE STATE LINE IN CONVERGENCE AREA BETWEEN WNW WINDS ACRS SE GA AND WSW WINDS ACRS NE FL. THIS BAND OF ACTIVITY SHLD SAG SLOWLY SOUTHWARD TONIGHT AND HV RANGED POPS FM 30% N TO 60% S. TUE...E TO NE FLOW BCMS ESTABLISHED ACRS THE FA AS FRNT PUSHES INTO CNTRL FL...MODELS ALL LINGER SOME DEEP LAYER RH N OF THE FRNTL POSN...AND 12Z MESOETA SHOWING GUD CONV ALONG GULF SBRZ IN SRN CWA SO WL GO WITH LKLY POPS THERE AND RANGE TO ONLY 20% ACRS NRN CWA. WL ADD BRZY TO CSTL ZONES AS ELY WINDS OF 15-20 MPH SHLD MIX DOWN THERE TUE AND WED. TUE NGT/WED...ENE FLOW CONTS WITH SLGT CHC POPS N AND CHC POPS S FOR AFTN/EVE CONVECTION...WITH FOCUS BEING IN THE SRN CWA WHERE MOISTURE RETURNS AND GULF/ATLC SBRZS MEETING. WITH ENE FLOW AND SPEED CONVERGENCE MAY CONT TO SEE SOME LINGERING SHOWERS AT THE BEACHES TUE NGT. XTNDD...DEEP ELY FLOW CONTS BTWN HI PRES TO THE N AND TROP WAVE TO THE S THRU SATURDAY. FLOW ABATES SUN/MON AND TURNS TO THE S...ALLOWING FOR A SLIGHT WARM-UP. MARINE...FOCUS IS ON UPCOMING NE FETCH BEHIND FRNTL PASSAGE LATE TONGT. COAMPS MODEL SHOWING SEAS BUILDING TO 6 TO 9 FT BY WED AM ALONG CW...AND NEW NWW III SHOWING 5 TO 7 FT. WL GO WITH SEAS BLDG TO 5 TO 7 FT TUE NGT AND 6 TO 8 FT ON WED...AND WL HEADLINE WITH SCA POSSIBLE BY TUE NGT...SIMILAR TO CHS THINKING. WINDS APPEAR TO MAX OUT AT 15-20 KTS...SO SCA WL BE BASED ON SEAS. XTNDD...VERY SLOW SUBSIDING TO SUB SCA CONDS. FIRE WX...NO CONCERNS. PRELIM AMG 72/90/68/89 3212 SSI 76/85/76/86 3212 JAX 73/88/72/88 4423 GNV< 73/89/71/89 5634 .JAX... .GA...NONE. .FL...NONE. HESS/SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:59 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 31 min |
| Jul 30, 6:12 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.